Jump to content
helplinedonate

Recommended Posts

Hi Doctor,

My mom has had Parkinson's dementia for the last three years and has left hand tremor recently  

she is having delusions about two a week as opposed one every six months. She is currently on 4, 25/100 Carbidopa levodopa

5 mg amlodopine, 10 mg lexapro and 28/10 namanzaric.  

Do you think her delusions is a result of too much dopeimine ? She has been in namazaric for one year. Her tremors are under control

with this regimen.

Any help is much appreciated.

Share this post


Link to post
Share on other sites

Sometimes it is a matter of increased dopamine and sometimes not.  Per dose sometimes slight decreases in the mg of dopamine will clear up the delusions.  Sometimes a drug needs to be added (Clozapine, seroquel, pimavanserin). Also don't forget to check for urinary infections.

Share this post


Link to post
Share on other sites

Thank you Doctor, you are and always have been extremely helpful. I have a follow up question the doctor has put my mom on 25 mg Seroquel for the last seven days. And it worked great up until this evening, she had a bout of confusion again. Should I be concerned ? Also the doctor visited yesterday, I found a geriatric doctor who makes house calls and he said something about Seroquel and a honeymoon period ? he said something about reducing Seroquel from 25 mg to split the pill in half. He told me not to worry about it now but now I am ! Why would he recommend splitting the pill when my mom was doing so well up until today ? Should this med eliminate all delusions ? All will there be bouts of delusions ?

 

 

 

Share this post


Link to post
Share on other sites

Generally we don't split the pill unless side effects at the higher doses.  If no urinary infection or other cause and the symptoms continue to be worse we generally go up again on the dose by 12.5-25mg at bedtime.  You may ask the doc about that option.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×